Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Chicago, IL

June 9, 2011Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 9, 2011, 5:00 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 5:00 PM CDT (22:00 UTC)
Expired
Jun 9, 2011, 6:00 PM CDT
In force
60 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS53 KLOT 092200
SVRLOT
ILC053-075-105-092300-
/O.NEW.KLOT.SV.W.0095.110609T2200Z-110609T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  EXTREME SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 600 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  GIBSON CITY...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PAXTON...CLAYTONVILLE...BUCKLEY...CISSNA PARK...ELLIOTT...MELVIN...
  ROBERTS...THAWVILLE AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 4041 8840 4063 8843 4072 8782 4048 8779
      4048 8793 4040 8793
TIME...MOT...LOC 2200Z 270DEG 25KT 4052 8829
WIND...HAIL 70MPH 1.00IN

$$

MDB
1 follow-up statement
346 
WWUS53 KLOT 092254
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT THU JUN 9 2011

ILC053-075-105-092303-
/O.EXP.KLOT.SV.W.0095.000000T0000Z-110609T2300Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
554 PM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FORD...EXTREME
SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES WILL
EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. NO SEVERE WEATHER WARNINGS ARE IN EFFECT FOR THIS AREA AT THIS 
TIME.

LAT...LON 4041 8840 4063 8843 4072 8782 4048 8779
      4048 8793 4040 8793
TIME...MOT...LOC 2253Z 270DEG 25KT 4052 8781

$$

MDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:06 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 9, 3:06 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
306 PM CDT THU JUN 9 2011

.DISCUSSION...
258 PM CDT

SHORT TERM:

MAIN CONCERN THROUGH FRIDAY NIGHT WILL BE PERIODIC THUNDERSTORMS AND
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL ACROSS PORTIONS OF THE
FORECAST AREA.  BECAUSE OF THIS POTENTIAL...A FLASH FLOOD WATCH WILL
BE ISSUED WITH THE AFTERNOON FORECAST PACKAGE.  THIS WATCH WILL
GENERALLY RUN ALONG AND NORTH OF INTERSTATE 80 IN IL...AND INCLUDE
LAKE AND PORTER COUNTIES IN NW INDIANA.  THE PERIOD OF GREATEST
THREAT OF HEAVY RAINFALL IN THIS AREA WILL BE LATE TONIGHT THROUGH
FRIDAY MORNING.  THOUGH A THREAT OF HEAVY RAINFALL WILL PERSIST INTO
FRIDAY NIGHT...AT THIS TIME THE CONFIDENCE REGARDING TIMING AND
LOCATION OF HEAVY RAINFALL AFTER FRIDAY MORNING IS CONSIDERED TOO
LOW TO EXTEND HEADLINES BEYOND NOON.

CURRENT SURFACE/LOW LEVEL ANALYSES SHOW REINFORCING COLD FRONT
CONTINUING TO PUSH SOUTH AND SOUTHWEST ACROSS THE FORECAST AREA.
LEAD BOUNDARY EXTENDS FROM NEAR KC AREA...EWD ACROSS I-70 CORRIDOR
AND INTO SRN INDIANA.  AIR MASS IN THIS REGION HAS BECOME FAIRLY
UNSTABLE WITH AFTERNOON HEATING...AND IS SOUTH OF LINGERING
CONVECTIVE DEBRIS. THUS EXPECT STORMS ONGOING ACROSS NERN MO TO
DEVELOP/PROPAGATE EWD/SEWD...FEEDING OFF THIS INSTABILITY AXIS
HEADING INTO THE EVENING HOURS.  THESE ARE NOT EXPECTED TO IMPACT
THE FORECAST AREA.

OF GREATER CONCERN IS THE AREA OF FRESH CONVECTION OVER WESTERN
IOWA. MODELS ARE IN GOOD AGREEMENT IN DEVELOPING THIS ELEVATED
CONVECTION ENEWD INTO EAST CENTRAL/NERN IA AND SWRN WI BY 06Z...AND
ACROSS SRN WI/FAR NRN IL THROUGH THE OVERNIGHT HOURS.  ONGOING
STORMS OVER IA ARE EXPECTED TO DEVELOP ALONG/AHEAD OF INVERTED
TROUGH AXIS AND INCREASE IN COVERAGE/INTENSITY THIS EVENING AS LOW
LEVEL JET STRENGTHENS NOCTURNALLY...AND AHEAD OF SHORT WAVE EJECTING
NEWD ACROSS THE CENTRAL PLAINS.  NOSE AREA OF LOW LEVEL MOIST
ADVECTION AXIS IS CURRENTLY PUNCHING INTO WEST CENTRAL IA...AND HAVE
USED MODEL FORECAST POSITION OF THESE FEATURES TO LAY OUT POP/QPF
GRIDS.  THOUGH GREATEST LIKELIHOOD OF EXCESSIVE RAINFALL IS
GENERALLY NORTH OF I-88...WILL BRING FFA SWD THROUGH I-80 CORRIDOR
DUE TO SATURATION FROM LAST NIGHTS HEAVY RAIN EVENT.

YET ANOTHER ROUND OF THUNDERSTORMS...PERHAPS SEVERE AND CONTAINING
HEAVY RAINFALL...IS POSSIBLE FRIDAY AFTERNOON AND NIGHT AS A FRONTAL
WAVE TRACKS NEWD ACROSS NRN IL FRIDAY AFTERNOON OR FRIDAY
EVENING. MODEL GUIDANCE IS SOMEWHAT DIVERGENT REGARDING THE TIMING
AND POSITION OF THIS FEATURE. WITH LACK OF CONFIDENCE IN ANY ONE
MODEL SOLUTION DURING THIS PERIOD...WILL JUST BROAD BRUSH THE
ENTIRE FORECAST AREA WITH LIKELY POPS.  THIS ROUND OF STORMS WILL
ALSO HAVE BETTER DYNAMICS/MID LEVEL COOLING TO WORK WITH...THUS
THE SEVERE RISK.

THE MAIN UPPER LEVEL TROUGH OVER THE UPPER MIDWEST ON FRIDAY FINALLY
HEADS OFF TO THE EAST OF THE GREAT LAKES BY SATURDAY...ALLOWING SFC
HIGH PRESSURE TO BUILD ACROSS THE UPPER MS VALLEY.  THIS WILL BRING
A PERIOD OF TRANQUIL WEATHER TO THE REGION FOR THE UPCOMING
WEEKEND...ALONG WITH PLEASANT TEMPERATURES.

MERZLOCK

SUNDAY NIGHT THROUGH WEDNESDAY...

ENSEMBLE MEMBERS ARE CURRENTLY DEMONSTRATING MINIMAL SPREAD IN THE
500MB WAVE PATTERN...PROGGING A FEW WEAK WAVES ACROSS THE CONUS.
WHAT MAY STEER A CHANGE IN THIS PATTERN COULD BE AN ANOMALOUSLY HIGH
LATITUDE RIDGE ACROSS NORTHERN ONTARIO/QUEBEC. WITH THE RIDGE
POSITIONED WELL NORTH OF THE GREAT LAKES REGION...IT APPEARS THIS
WILL ALLOW FOR A CONTINUATION OF THE SEMI-ZONAL FLOW.

OPERATIONAL GUIDANCE DIFFERS SLIGHTLY WITH THE PRECISE TRACK AND
DEVELOPMENT OF A COUPLE LOBES OF VORTICITY. ENSEMBLE MEMBERS
CONTINUE TO ADVERTISE INCREASING HEIGHTS ALOFT OVER THE UPPER
MIDWEST/GREAT LAKES REGION EXTENDING NORTH TO HUDSON BAY EARLY IN
THE EXTENDED...THEN SHOWING SOME WEAKENING TUESDAY/WEDNESDAY.
CONFIDENCE IN THIS SCENARIO HAS INCREASED...WHICH MAY LEAD TO A
CONTINUED LOW CHANCE FOR PRECIP AT THE ONSET OF THE EXTENDED THROUGH
TUESDAY.

850MB THERMAL TROUGH ARRIVES LATE IN THE WEEKEND...AND WILL HOLD
THROUGH THE BETTER PART OF THE EXTENDED WITH TEMPS BETWEEN 12 AND 16
DEG C OR NEAR SEASONAL TEMPS IN THE 70S. OVERNIGHT LOW TEMPS WILL
ALSO BE NEAR SEASONAL IN THE 50S THROUGHOUT THE EXTENDED PERIOD AS
WELL.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* NORTHEAST WINDS CONTINUING THROUGH TONIGHT.
* MVFR CIGS GRADUALLY IMPROVING THROUGH 01Z.

PAW

//DISCUSSION...UPDATED 18Z...

COLD FRONT HAS PUSHED SOUTH OF THE NORTHERN IL AND NORTHWEST IN
TERMINALS AS OF MIDDAY. WINDS HAVE SHIFTED TO NORTH-NORTHEAST AND
WILL BE GUSTY DURING THE AFTERNOON. AN AREA OF MVFR/IFR CIGS
BEHIND THE FRONT WILL GRADUALLY LIFT TO VFR LEVELS THROUGH THE
AFTERNOON.

ANOTHER STRONG MID LEVEL WAVE IS FORECAST TO LIFT ACROSS THE
MIDWEST EARLY FRIDAY. THIS WILL RESULT IN ANOTHER LOW PRESSURE
WAVE LIFTING THE FRONT BACK NORTHEAST AS A WARM FRONT...AND THE
POTENTIAL FOR THE RETURN OF ELEVATED SHRA/TSRA DEVELOPING AGAIN
DURING THE PRE-DAWN HOURS OF FRIDAY MORNING. THEN ANOTHER ROUND OF
SHRA/TSRA LIKELY FRIDAY AFTERNOON.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* HIGH CONFIDENCE IN WIND FORECAST.
* MEDIUM CONFIDENCE IN CIG TREND AND TIMING.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

FRIDAY NIGHT...VFR EARLY. MVFR POSSIBLE IN TSRA LATE.

SATURDAY...MVFR WITH CHC SHRA EARLY. VFR AFTN.

SUNDAY...VFR.

MONDAY...VFR.

TUESDAY...VFR. CHC TSRA.

WEDNESDAY...VFR. CHC TSRA.

RATZER

&&

.MARINE...
244 PM CDT

HIGH PRESSURE CENTERED OVER ONTARIO WILL GRADUALLY DRIFT EAST AND
BE CENTERED OVER QUEBEC BY FRIDAY NIGHT. MEANWHILE...LOW PRESSURE
WILL CONTINUE DEEPENING IN THE CENTRAL PLAINS TONIGHT AND WILL
THEN MOVE NORTHEASTWARD TO NORTHERN ILLINOIS BY FRIDAY NIGHT.
AS THE LOW CONTINUES TO TRACK NORTHEAST THROUGH THE CENTRAL GREAT
LAKES FRIDAY NIGHT AND SATURDAY...HIGH PRESSURE WILL MOVE
SOUTHEAST FROM THE FAR NORTHERN PLAINS TO THE UPPER MIDWEST. THE
RIDGE OF HIGH PRESSURE WILL SETTLE OVER THE UPPER GREAT LAKES
DURING SUNDAY...THEN DRIFT EAST ACROSS THE UPPER GREAT LAKES TO
THE LOWER LAKES SUNDAY NIGHT AND MONDAY AS LOW PRESSURE SLOWLY
MOVES NORTHEAST INTO THE CENTRAL PLAINS. THIS LOW WILL MOVE FROM
THE MID MISSISSIPPI VALLEY TO THE WESTERN GREAT LAKES DURING
WEDNESDAY.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-
     ILZ022...MIDNIGHT FRIDAY TO NOON FRIDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002...MIDNIGHT FRIDAY TO NOON
     FRIDAY.

LM...SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 10 AM FRIDAY.

     SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...9 PM THURSDAY TO 4
     AM FRIDAY.

&&
Hazardous weather outlook, Jun 9, 3:51 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT THU JUN 9 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
102100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
351 PM CDT THU JUN 9 2011 /451 PM EDT THU JUN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST MAY PRODUCE...

  TORRENTIAL RAIN...WHICH MAY CAUSE FLASH FLOODING.
  GUSTY WINDS TO 50 MPH.
  SMALL HAIL.
  FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER IOWA THIS
  EVENING AND BECOME MORE WIDESPREAD OVERNIGHT. THESE STORMS ARE
  EXPECTED TO EVOLVE INTO A MORE EXTENSIVE THUNDERSTORM COMPLEX
  THROUGH THIS EVENING...THEN MOVE ACROSS SOUTHERN WISCONSIN AND
  FAR NORTHERN ILLINOIS THROUGH THE OVERNIGHT HOURS...BRINGING A
  POTENTIAL FOR FLASH FLOODING.

DISCUSSION:

  ANOTHER UPPER LEVEL WAVE WILL MOVE ACROSS THE REGION LATE
  TONIGHT INTO FRIDAY MORNING...PRODUCING ELEVATED THUNDERSTORMS
  WHICH MAY RESULT IN HEAVY RAINFALL AND FLASH FLOODING.

  PORTIONS OF THE KANKAKEE...LITTLE CALUMET...DUPAGE...FOX AND
  UPPER ILLINOIS RIVERS WILL REMAIN IN FLOOD.

  THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE ILLINOIS
  AND INDIANA SHORES OF LAKE MICHIGAN THROUGH FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY AGAIN FRIDAY AND FRIDAY NIGHT. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY FRIDAY
AFTERNOON. ALL OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED FLASH FLOODING.

PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD THROUGH
SATURDAY EVENING.

PORTIONS OF THE LITTLE CALUMET...DUPAGE...FOX AND UPPER ILLINOIS
RIVERS WILL REMAIN IN FLOOD THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-102100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
351 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF
THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 30 KNOTS.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT. SOME OF THESE
THUNDERSTORMS.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
351 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS
SOUTHERN LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ABOUT WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MERZLOCK

In the hours before

Local storm report, Jun 9, 11:46 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1146 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HEAVY RAIN       ENE PEOTONE             41.33N 87.79W
06/09/2011  M2.74 INCH       WILL               IL   TRAINED SPOTTER

            8 INCHES STANDING WATER AT NORTH PEOTONE RD AND CENTER
            RD. NUMEROUS FLOODING IN U.S. RT 45 BETWEEN PEOTONE AND
            FRANKFORT.

&&

ACS
Local storm report, Jun 9, 1:22 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
122 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     HEAVY RAIN       CHESTERTON              41.60N 87.06W
06/09/2011  M1.13 INCH       PORTER             IN   TRAINED SPOTTER

0117 PM     HEAVY RAIN       AURORA                  41.77N 88.29W
06/09/2011  M2.89 INCH       KANE               IL   ASOS

            STORM TOTAL

0117 PM     HEAVY RAIN       ROMEOVILLE              41.65N 88.09W
06/09/2011  M5.29 INCH       WILL               IL   OFFICIAL NWS OBS

            STORM TOTAL

0117 PM     HEAVY RAIN       MIDWAY AIRPORT          41.78N 87.75W
06/09/2011  M2.86 INCH       COOK               IL   ASOS

            STORM TOTAL

0117 PM     HEAVY RAIN       OHARE AIRPORT           41.98N 87.90W
06/09/2011  M1.10 INCH       COOK               IL   ASOS

            STORM TOTAL

0117 PM     HEAVY RAIN       ROCKFORD AIRPORT        42.20N 89.10W
06/09/2011  M2.02 INCH       WINNEBAGO          IL   ASOS

            STORM TOTAL

0117 PM     HEAVY RAIN       3 SW MIDWAY AIRPORT     41.75N 87.79W
06/09/2011  M3.23 INCH       COOK               IL   CO-OP OBSERVER

0117 PM     HEAVY RAIN       VALPARAISO              41.48N 87.05W
06/09/2011  M1.02 INCH       PORTER             IN   ASOS

            STORM TOTAL

&&

ACS
Local storm report, Jun 9, 2:37 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
237 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY RAIN       DOWNERS GROVE           41.80N 88.02W
06/09/2011  M3.25 INCH       DUPAGE             IL   TRAINED SPOTTER

            24 HR RAINFALL ENDING 6/9 1PM AT 75TH AND LEMONT
            WOODRIDGE/DOWNERS GROVE. ALSO AT 1 PM IN JOLIET SPRING
            CREEK AT GOUGAR RD AND FERRILL RD IN FLOOD. WATER AT BASE
            OF ROAD BRIDGE BEAMS.

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:46 PM CDTSpecial Weather StatementLOTBoone, McHenry29 min
Jun 8, 9:10 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago65 min
Jun 8, 9:12 PM CDTSpecial Marine WarningLOT2 hr
Jun 8, 9:27 PM CDTSevere Thunderstorm WarningLOTLake, McHenry50 min
Jun 8, 9:47 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle, Winnebago58 min
Jun 8, 9:55 PM CDTSpecial Marine WarningLOT95 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago61 min
Jun 8, 10:20 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, McHenry55 min
Jun 8, 10:30 PM CDTAreal Flood AdvisoryLOTBoone, Lake, McHenry, Winnebago6 hr
Jun 8, 10:44 PM CDTSevere Thunderstorm WarningLOTLaSalle, Lee, Ogle, Winnebago61 min
Jun 8, 11:01 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake59 min
Jun 8, 11:15 PM CDTSpecial Marine WarningLOT60 min
Jun 8, 11:30 PM CDTSpecial Marine WarningLOT60 min
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningLOTKendall47 min
Jun 8, 11:55 PM CDTAreal Flood AdvisoryLOTBoone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more6 hr
Jun 9, 1:44 AM CDTSpecial Weather StatementLOTMcHenry46 min
Jun 9, 2:02 AM CDTSpecial Weather StatementLOTWinnebago43 min
Jun 9, 2:30 AM CDTSpecial Weather StatementLOTLee30 min
Jun 9, 2:33 AM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kendall, Will57 min
Jun 9, 2:37 AM CDTSpecial Marine WarningLOT83 min
Jun 9, 3:13 AM CDTSevere Thunderstorm WarningLOTCook37 min
Jun 9, 3:20 AM CDTSevere Thunderstorm WarningLOTLee55 min
Jun 9, 4:04 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle56 min
Jun 9, 4:05 AM CDTSmall Craft AdvisoryLOT29 hr
Jun 9, 4:17 AM CDTSevere Thunderstorm WarningLOTDeKalb, Lee, Ogle45 min
Jun 9, 5:33 AM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more6 hr
Jun 9, 6:00 AM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee60 min
Jun 9, 6:40 AM CDTAreal Flood AdvisoryLOTCook, DuPage5 hr
Jun 9, 7:53 AM CDTSpecial Weather StatementLOTGrundy, Livingston, Will37 min
Jun 9, 10:28 AM CDTRiver Flood WarningLOTCook43 hr
Jun 9, 10:35 AM CDTRiver Flood WarningLOTBureau, LaSalle9 days
Jun 9, 10:41 AM CDTRiver Flood AdvisoryLOTLaSalle5 hr
Jun 9, 11:11 AM CDTRiver Flood WarningLOTWill34 hr
Jun 9, 11:11 AM CDTRiver Flood WarningLOTWill43 hr
Jun 9, 11:26 AM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more6 hr
Jun 9, 2:14 PM CDTRiver Flood AdvisoryLOTCook32 hr
Jun 9, 2:59 PM CDTRiver Flood AdvisoryLOTDeKalb18 hr
Jun 9, 3:08 PM CDTRiver Flood WarningLOTLaSalle42 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTKane, Kendall42 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTKankakee7 hr
Jun 9, 3:18 PM CDTRiver Flood AdvisoryLOTCook31 hr
Jun 9, 3:24 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kankakee and 7 more17 hr
Jun 9, 3:54 PM CDTRiver Flood WarningLOTGrundy43 hr
Jun 9, 3:54 PM CDTRiver Flood WarningLOTLaSalle61 hr
Jun 9, 5:09 PM CDTTornado WarningLOTFord, Iroquois39 min
Jun 9, 5:52 PM CDTAreal Flood WarningLOTCook, DeKalb, DuPage, Kane, Kendall, LaSalle and 2 more24 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.